Illinois, 2005

Drought in Illinois, August 1 to 31, 2005

August 1 to 31, 2005 · NWS LSX · 17 events in 17 counties and zones

Drought conditions improved for some counties of southern Illinois but remained serious for much of west central Illinois. Most of the counties immediately east and south of the St.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Drought conditions improved for some counties of southern Illinois but remained serious for much of west central Illinois. Most of the counties immediately east and south of the St. Louis area were raised to D0 status (abnormally dry). However, west central Illinois remained in D3 status (extreme drought).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 31, 2:00 PM CST, 10 hours earlier.

Area forecast discussion, Jul 31, 2:00 PM CST, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT SUN JUL 31 2005

.DISCUSSION...
MAIN FEATURES DEALING WITH AND DISCUSSED YDA REMAIN THE SAME TDA.
RDG OF HI PRES ALF CONTS TO DOMINATE THE REGION AND THIS WILL PRETTY
MUCH REMAIN THE CASE UNTIL THE LATER HALF OF THE WEEK WHEN A STG
TROF MOVING THRU THE HIER LATITUDES ACRS CNTRL CANADA AMPLIFIES AND
THE SRN EXTENSION MOVS THRU THE UPR MS VLY AND GRTLKS REGION. CDFNT
ASSOCD WITH THE TROF PASSAGE IS A BIT FASTER IN THE LATEST MDL RUNS
AND THEREFORE HAVE SPED UP THE TIMING OF THIS FROPA ACRS THE NRN
HALF OF THE CWFA TO THE THURS NGT PD AND PTS SOUTH ON FRI. A CHANCE
OF MORE ORGANIZED PCPN WILL COME WITH THE FRONT ALTHO WITH DYNAMICS
FAR RMVD...NOTHING TO GET TO CRAZY ABT ATTM.  WUD BE GREAT TO SEE A
GOOD WDSPRD .50-1.00 INCHES OF PCPN...FINGERS CROSSED.  UNTIL THEN
ANY HOPE OF PCPN WILL COME WITH DECAYING NOCTURNAL MCSS ASSOCD WITH
THE LLJ AND TRANSIENT DISTRUBANCES ROTG THRU THE NCNTRL PLAINS INTO
THE MIDWEST. THIS IS THE CASE ATTM WITH RESIDUAL WDLY SCT -SHRA OVR
NE MO/WC IL. THERE IS AN APPARENT MCV OVR WRN IL...BUT IT IS MOVG
INTO THE RDG AND DONT THINK IT WILL HAVE ANY IMPACT.  HAVE CARRIED
SOME LOW POPS TO ACCT FOR THE CURRENT -SHRA ACTIVITY TNGT...HOWEVER
IT IS MOVG FURTHER INTO THE LOW LVL RDG AND SHUD CONT TO DSIPT AS IT
TRACKS SEWD.  MORE LIKELY WHAT WE WILL SEE TNGT AND OVER THE NEXT
FEW DAYS IS PERIODIC DEBRIS CLDS FROM CONVECTIVE SYSTEMS.  YDA WE
DISCUSSED THE SERN U.S. UPR TROF AND SOME RETROGRESSION OF THIS AND
AN INCREASE IN MSTR TWDS MIDWEEK.  AS SUSPECTED THE MDLS ARE UNSURE
OF THIS NOW.  NONETHELESS WE STAY THE COURSE WITH AN INCREASE IN
CLDS AND SLGT CHC POPS BY THURS. TMPS SHUD MODERATE A BIT EACH DAY
AS THE PERSISTENT LOW LVL RDG CONTS TO SLOWLY WKN AND LOW LVL FLOW
BCMS INCREASING SLY.

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

GLASS
Hazardous weather outlook, Jul 31, 10:39 PM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1139 PM CDT SUN JUL 31 2005

ILZ095>097-MOZ018-019-026-027-034-035-020445-
ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY-
1139 PM CDT SUN JUL 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION
THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052-
059>065-072>075-084-085-099-020445-
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-
CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-
MONITEAU-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-
RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-
WASHINGTON IL-
1139 PM CDT SUN JUL 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION
FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BRITT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 drought. Local standard time, as filed.

Drought, Adams

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Adams forecast zone
Reported by
GOVT OFFICIAL
Coordinates
39.988, -91.188 (the zone’s center; the record gives no point)

Drought, Bond

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Bond forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.887, -89.436 (the zone’s center; the record gives no point)

Drought, Brown

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Brown forecast zone
Reported by
GOVT OFFICIAL
Coordinates
39.962, -90.750 (the zone’s center; the record gives no point)

Drought, Calhoun

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
GOVT OFFICIAL
Coordinates
39.169, -90.667 (the zone’s center; the record gives no point)

Drought, Clinton

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Clinton forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.607, -89.422 (the zone’s center; the record gives no point)

Drought, Fayette

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Fayette forecast zone
Reported by
GOVT OFFICIAL
Coordinates
39.000, -89.024 (the zone’s center; the record gives no point)

Drought, Greene

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Greene forecast zone
Reported by
GOVT OFFICIAL
Coordinates
39.356, -90.390 (the zone’s center; the record gives no point)

Drought, Jersey

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Jersey forecast zone
Reported by
GOVT OFFICIAL
Coordinates
39.086, -90.357 (the zone’s center; the record gives no point)

Drought, Macoupin

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Macoupin forecast zone
Reported by
GOVT OFFICIAL
Coordinates
39.261, -89.924 (the zone’s center; the record gives no point)

Drought, Madison

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Madison forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.830, -89.905 (the zone’s center; the record gives no point)

Drought, Marion

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Marion forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.650, -88.919 (the zone’s center; the record gives no point)

Drought, Monroe

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Monroe forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.279, -90.177 (the zone’s center; the record gives no point)

Drought, Montgomery

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Montgomery forecast zone
Reported by
GOVT OFFICIAL
Coordinates
39.231, -89.479 (the zone’s center; the record gives no point)

Drought, Pike

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Pike forecast zone
Reported by
GOVT OFFICIAL
Coordinates
39.623, -90.886 (the zone’s center; the record gives no point)

Drought, Randolph

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Randolph forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.052, -89.825 (the zone’s center; the record gives no point)

Drought, St. Clair

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
St. Clair forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.470, -89.928 (the zone’s center; the record gives no point)

Drought, Washington

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Washington forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.352, -89.410 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468878, 5468879, 5468880, 5468881, 5468882, 5468883, 5468884, 5468885, 5468886, 5468887, 5468888, 5468889, 5468890, 5468891, 5468892, 5468893, 5468894.